MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE
Model Number JF-140F
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature article titled "residual moisture and waterborne pathogens inside flexible endoscopes: evidence from a multisite study of endoscope drying effectiveness," 22 different model scopes tested positive for microorganisms after reprocessing.Background: endoscopy-associated infection transmission is frequently linked to inadequate reprocessing.Residual organic material and moisture may foster biofilm development inside endoscopes.This study evaluated the effectiveness of endoscope drying and storage methods and assessed associations between retained moisture and contamination.Methods: endoscope reprocessing, drying, and storage practices were assessed at 3 hospitals.Researchers performed visual examinations and tests to detect fluid and contamination on patient-ready endoscopes.Results: fluid was detected in 22 of 45 (49%) endoscopes.Prevalence of moisture varied significantly by site (5%; 83%; 85%; p <.001).High adenosine triphosphate levels were found in 22% of endoscopes, and microbial growth was detected in 71% of endoscopes.Stenotrophomonas maltophilia, citrobacter freundii, and lecanicillium lecanii/verticillium dahliae were found.Retained fluid was associated with significantly higher adenosine triphosphate levels (p <.01).Reprocessing and drying practices conformed with guidelines at 1 site and were substandard at 2 sites.Damaged endoscopes were in use at all sites.Conclusions: inadequate reprocessing and insufficient drying contributed to retained fluid and contamination found during this multisite study.More effective methods of endoscope reprocessing, drying, and maintenance are needed to prevent the retention of fluid, organic material, and bioburden that could cause patient illness or injury.Case with patient identifier (b)(6) reports model urf-p6.Case with patient identifier (b)(6) reports model lf-2.Case with patient identifier (b)(6) reports model lf-gp.Case with patient identifier (b)(6) reports model cyf-3.Case with patient identifier (b)(6) reports model tjf-140f.Case with patient identifier (b)(6) reports model gif-h180.Case with patient identifier (b)(6) reports model gif-q180.Case with patient identifier (b)(6) reports model pcf-h180al.Case with patient identifier (b)(6) reports model pcf-h190dl.Case with patient identifier (b)(6) reports model pcf-q180al.Case with patient identifier (b)(6) reports model gif-h180.Case with patient identifier (b)(6) reports model cf-h180al.Case with patient identifier (b)(6) reports model tjf-160f.Case with patient identifier (b)(6) reports model bf-p190.Case with patient identifier (b)(6) reports model uc-180f.Case with patient identifier (b)(6) reports model gif-hq190.Case with patient identifier (b)(6) reports model cf-hq190l.Case with patient identifier (b)(6) reports model tjf-q180v.Case with patient identifier (b)(6) reports model jf-140f.Case with patient identifier (b)(6) reports model gf-ue160.Case with patient identifier (b)(6) reports model gf-ue160-al5.Case with patient identifier (b)(6) reports model bf-1th190.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation.The serial number is unknown.Therefore, the manufacturing device history record could not be reviewed.However, only devices that have passed inspection are shipped.The literature reported the result of the microbiological test using olympus endoscope (video duodenoscope) and non-olympus endoscope.As a result of the microbiological testing, microbes were detected from the subject device.There was no report of infection on this literature.The exact cause of the reported event could not be conclusively determined because the subject device was not returned for evaluation.Olympus will continue to monitor field performance.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11776025
Report Number8010047-2021-05857
Device Sequence Number19916206
Product Code FDT
UDI-Device Identifier04953170339844
UDI-Public04953170339844
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJF-140F
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/20/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1